Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Orange mucus with stools after taking preparation H suppository

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11080 Questions
HI I was told to take preparation h suppositories wel now when I go poop there is yellow orange like mucus coming out what is that it floats at the top
Posted Thu, 27 Sep 2012 in Digestion and Bowels
Answered by Dr. Rakhi Tayal 31 minutes later
Thanks for posting your query.
Stool normally contains a small amount of mucus. Lots of gas and indigestion is commonly associated with passage of some amount of mucus in the stools. But passing stools with visible amounts of yellow orange like mucus could be from one of several different diseases or conditions.

This is a common symptom of irritable bowel syndrome (IBS) and ulcerative colitis, and is seen to a lesser degree in Crohn's disease. Bacterial infection, anal fissure, or a bowel obstruction may also cause the passage of mucus along with stool.
It is not likely to be due to the use of preparation H.
Physical examination, stool analysis and sometimes colonoscopy are entailed here. These basic test are necessary to diagnose the condition and for appropriate treatment.

I encourage you to consult your primary physician and get the relevant investigations done.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Orange mucus with stools after taking preparation H suppository 6 minutes later
This has never happened to me until today when I took suppository yesterday I was fine
Answered by Dr. Rakhi Tayal 13 minutes later
Thanks for writing again.
If this has happened for the first time, then it is likely to be due to the local gut inflammation caused by the constituents of suppository. You can stop using it further and watch for your stool to return back to normal over next 3-4 days. In case this discharge persists then a stool examination is required to find out the cause.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor